Alert archive / Idaho / Wind Advisories in 2019
Wind Advisory 18, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Oct 18, 2019, 1:40 PM MDT for 15 counties in Idaho. It took effect at Oct 19, 2019, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2019, 1:40 PM MDT (19:40 UTC)
- In effect from
- Oct 19, 2019, 12:00 PM MDT
- Expired
- Oct 19, 2019, 9:24 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 8 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.7 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1142 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
457 WWUS75 KPIH 181940 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 140 PM MDT Fri Oct 18 2019 IDZ051-052-054-055-190345- /O.NEW.KPIH.WI.Y.0018.191019T1800Z-191020T0300Z/ /O.CON.KPIH.WI.Y.0017.000000T0000Z-191019T0000Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Lower Snake River Plain- Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, and Oakley 140 PM MDT Fri Oct 18 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT SATURDAY... * WHAT...For the first Wind Advisory, southwest winds 30 to 35 mph with gusts up to 45 mph. For the second Wind Advisory, southwest winds 30 to 40 mph with gusts up to 50 mph expected. * WHERE...For nearly all of the eastern Magic Valley and the lower Snake River plain, and the Arco and Mud Lake desert area. * WHEN...For the first Wind Advisory, until 6 PM MDT this evening. For the second Wind Advisory, from noon to 9 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ053-190345- /O.NEW.KPIH.WI.Y.0018.191019T1800Z-191020T0300Z/ Upper Snake River Plain- Including the cities of Idaho Falls, Rexburg, and St. Anthony 140 PM MDT Fri Oct 18 2019 ...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT SATURDAY... * WHAT...Southwest winds 30 to 35 mph with gusts up to 40 mph expected. * WHERE...The southern half of the upper Snake River plain, including the cities of Idaho Falls and Rexburg. * WHEN...From noon to 9 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Messick
4 follow-up statements
658 WWUS75 KPIH 190002 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 602 PM MDT Fri Oct 18 2019 IDZ051-052-054-055-191200- /O.EXP.KPIH.WI.Y.0017.000000T0000Z-191019T0000Z/ /O.CON.KPIH.WI.Y.0018.191019T1800Z-191020T0300Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Lower Snake River Plain- Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, and Oakley 602 PM MDT Fri Oct 18 2019 ...FRIDAY'S WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... Winds are still breezy across the area, particularly the Arco desert where winds are still meeting wind advisory criteria. Expect winds to go below wind advisory criteria by 7 to 8 pm. Winds will really starting backing off between 9 pm and midnight. Winds will start increasing again by 9 am tomorrow morning and start reaching wind criteria by noon for multiple locations. && $$ IDZ053-191200- /O.CON.KPIH.WI.Y.0018.191019T1800Z-191020T0300Z/ Upper Snake River Plain- Including the cities of Idaho Falls, Rexburg, and St. Anthony 602 PM MDT Fri Oct 18 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY... * WHAT...Southwest winds 30 to 35 mph with gusts up to 40 mph expected. * WHERE...The southern half of the upper Snake River plain, including the cities of Idaho Falls and Rexburg. * WHEN...From noon to 9 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
920 WWUS75 KPIH 191011 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 411 AM MDT Sat Oct 19 2019 IDZ051>055-200300- /O.CON.KPIH.WI.Y.0018.191019T1800Z-191020T0300Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, and Oakley 411 AM MDT Sat Oct 19 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... * WHAT...Southwest winds 30 to 35 mph with gusts up to 45 mph possible. * WHERE...The Snake Plain, Eastern Magic Valley and Arco Desert * WHEN...From noon to 9PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
529 WWUS75 KPIH 191907 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 107 PM MDT Sat Oct 19 2019 IDZ056>059-200600- /O.EXB.KPIH.WI.Y.0018.000000T0000Z-191020T0600Z/ Southern Hills/Albion Mountains-Raft River Region- Marsh and Arbon Highlands-Franklin/Eastern Oneida Region- Including the cities of Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, and Thatcher 107 PM MDT Sat Oct 19 2019 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Southwest winds 30 to 35 mph with gusts up to 45 mph possible. * WHERE...Southern Hills, Albion Mountains and Raft River Region, including Interstate 84 from the Interstate 86 split to the Utah border.. * WHEN...Until midnight MDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong crosswinds will create difficult driving conditions, especially for drivers of high profile vehicles and vehicles with trailers, especially on Interstate 84. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ051>055-200600- /O.EXT.KPIH.WI.Y.0018.000000T0000Z-191020T0600Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, and Oakley 107 PM MDT Sat Oct 19 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Southwest winds 30 to 35 mph with gusts up to 45 mph possible. * WHERE...The Snake Plain, Eastern Magic Valley and Arco Desert. * WHEN...Until midnight MDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Strong crosswinds will crate difficult driving conditions, especially for drivers of high profile vehicles and vehicles with trailers on east-west routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
937 WWUS75 KPIH 200324 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 924 PM MDT Sat Oct 19 2019 IDZ051>059-200430- /O.CAN.KPIH.WI.Y.0018.000000T0000Z-191020T0600Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Marsh and Arbon Highlands-Franklin/Eastern Oneida Region- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, and Thatcher 924 PM MDT Sat Oct 19 2019 ...WIND ADVISORY IS CANCELLED... Breezy conditions will continue through the night, but most areas will remain below advisory levels. $$ Valle
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Oct 18, 4:28 AM MDT, 9 hours 12 minutes earlier.
Area forecast discussion, Oct 18, 4:28 AM MDT, 9 hours 12 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 428 AM MDT Fri Oct 18 2019 .SHORT TERM... The trend towards cooler, wetter weather continues today as a rather active weather pattern will set up across the area into the weekend bringing gusty winds, rain and heavy snow to the region. For today, the majority of the precip will be limited to the central mountains and eastern Highlands where some light snow totals (generally 1" or less) will be possible today. Across lower elevations, winds are expected to increase ahead of the winter storm that will impact us this weekend. Have issued a wind advisory for this afternoon for across portions of the Mud Lake Desert, Lower Snake River Plain and the eastern Magic Valley as sustained winds around 25 mph with gusts 35-40 mph will be possible during the afternoon. In addition to the gusty winds, temps will be much cooler this afternoon with highs in the 40s and 50s expected. The big weather feature moves into our area tomorrow bringing with it cloudy skies, rain and snow. The forecast continues to call for 6 to 12 inches of snow, with locally higher amounts on ridge tops and peaks, for the Sawtooths, Western Central mountains, the Big Holes and Centennial Mountains Saturday morning into Sunday morning. Have added the Centennial Mountains into the Winter Storm Watch as up to a foot of snow will possible especially across higher elevations. Winter weather advisories will likely be needed in subsequent forecasts for most other mountain zones across the Central mountains/Lost River Range and the Eastern Highlands. Snow levels will start around 5000 feet Saturday morning and then rise to 5500 to 6500 feet on Saturday afternoon and then drop to the valley floor by Sunday morning. By the time snow levels drop below 4500 feet, the majority of precip will be over but nevertheless can not rule out some brief snow showers across valley floors. Winds will again be approaching near wind advisory levels across the Snake River plain and ridge tops Saturday afternoon. Blowing and drifting snow across mountain passes will make driving even more difficult. On Sunday, a breezy northwest flow sets up over the area with continued light snow mainly along the Eastern Highlands. Temperatures will drop to around 5 to 10 degrees below normal on Saturday and then drop slightly more to around 10 to 15 degrees below normal on Sunday with highs only in the 30s and 40s areawide. McKaughan .LONG TERM... A moist NW flow regime is expected in the wake of this weekend's higher-impact wx, with light rain/snow showers possible across our mntn ranges Mon/Tues. Significant model disagreement continues for Wed's shortwave, with the Canadian bringing it through Wed AM, and GFS/EC Wed afternoon. An uptick in shower activity may accompany this feature, but confidence on timing/impact remains low. A ridge of high pressure builds in Thurs/Fri with dry conditions. Temps throughout the week will run near to slightly below climo norms. KSmith && .AVIATION... A general break between wx systems is expected today with VFR cigs/vsbys, although SW winds will be strong and gusty, especially KBYI/KPIH/KIDA. Lower/thicker cigs will arrive near or just after the end of the 12z TAF period with our next storm, likely MVFR, with MVFR/IFR vsbys possible at KSUN/KDIJ due to falling snow. && .PIH WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 AM this morning to 6 PM MDT this evening for IDZ051-052-054-055. Winter Storm Watch from Saturday morning through Sunday morning for IDZ064-066-072-073. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 3:52 AM MDT | Wind Advisory | PIH | Bannock, Bingham, Blaine, Bonneville, Butte, Cassia and 4 more | 14 hr |
| Oct 18, 2:13 PM MDT | Winter Storm Warning | PIH | Blaine, Custer | 36 hr |
| Oct 18, 2:13 PM MDT | Winter Weather Advisory | PIH | Bear Lake, Bingham, Bonneville, Caribou, Clark, Franklin and 3 more | 36 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.